... Can they get off using anxiety meds? What do I pick up to help him with the side effects? He can not miss work to go to the hospital so we are doing this on our own. He has a vacation coming up for 9 days. Will he be over the worst part before going back? He really wants to stop but we can not afford for him to lose his job. Does he have to talk to his doctor? I know he would prefer not to since he has hide his addiction for years. We really need you knowledge on this. I have never gone through anything like this before and I want him to suceed
28 Dec 2009
There is a list of over the counter meds and supplements called The Thomas Recipe listed here on this site. Look that up and make sure you have everything listed in the list, like I said, it is over the counter meds and supplements that help address all symptoms of withdrawal. All people are different and it is hard to say when he will stop feeling the symptoms or withdrawal. Health food stores sometimes have the ingredients of the Thomas recipe in a kit, or they at least have them available. Also, he won;t feel like doing any exercise, but, it will help stimulate the brain to release the feel good chemicals, walking or light exercise will help with this. You could also contact a doctor who specializes in suboxone treatment, I know it is another medicine, but, it helps alot. At least look it up on this site and both of you read up on it. AA meetings or some other support group is essential for help, you could go to AL Anon, which is for the family or loved ones of alcoholics/addicts. It will help you both to have support.
28 Dec 2009
Doctor patient relationship is guarded by the HIPPA law. what you say to your doctor is your personal business and can not to disclosed without your consent. Tio do it the right way without rebounding yes see a doctor preferrably a psychiatrist. treating colds and headches and blood pressure are things your general practicioner takes care of. A psychiatrist is the one who can help him wein off his meds and give him maintenance drugs to ease out of the addiction. Once again MENTAL HEALTH and behavioral health is a patient doctor relationship which protects you. in as much as your condition goes no further than your Doctor and whoever else you may entrust with the information. The Docotr may want you to talk to a therapist and that will only happen if you agree to it. I do not pretend to know alot about Methadone or with draw but I have worked with addicted patients.. o all I have t offer is what I have seen work. Good Luck with this I hope it helps
28 Dec 2009
To get off methadone properly you must drop no more than 10% every 4-6 weeks otherwise you will begin to suffer severe withdrawals around the 5-7 days as methadone has a long half life. This is nothing like dealing with heroin or morphine ect withdrawals. You need to withdrawal from this drug extremely slowly. Otherwise look for some sort of withdrawals to last 6 months minimum..Good luck... Dave
16 Jun 2012
I have been on 160mg methadone for 8yrs. I took suboxin thinking it would
help but it was INSTANT horrible withdrawl!! I went 911 to hospital so dont try suboxin until u are on 20mg methadone. Hosp gave me clonipin patch. That helped. But withdrawl lasts
MONTHS. Friends say it got better after 3wks then got worse! only way is to wean off slowly at doctors advice. Takes alot of willpower.
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Hello I have been on 135 mg of Methadone a day at a clinic for over 3 1/2 yrs now and I recently lost my job and dont have the money to pay for the ...
16 answers • 7 Jul 2009
... this crap I know what I am in for so I don't need to hear about how much pain I will feel... I have come off of methadone before and oxys ...
7 answers • 20 Aug 2009
Hi can anyone out there help me in regard's to a side effect from the methadone that I started only?
... 4 day's ago. About 2 hours after i take the stuff i start itching from head to toe, and it's getting to the point where im drawing ...
2 answers • 30 Aug 2009
Ive been on pills then Methadone and quit it a few years back. The one mistake I didnt do was quit my friends who are still on it. Well here I am now ...
5 answers • 12 Jan 2011
I have been working in the Fitness Industry for over a decade now. For the past 3 years straight, I have gone from Norco, then Methadone, to ...
4 answers • 24 Oct 2011